Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 116, NWS Wichita, KS

May 24, 20164 counties in Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 24, 2016, 10:55 PM CDT for 4 counties in Kansas. It was in force for 50 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2016, 10:55 PM CDT (03:55 UTC)
Expired
May 24, 2016, 11:45 PM CDT
In force
50 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Butler County, KS, Chase County, KS, Harvey County, KS, Marion County, KS

The radar

The Wichita radar (KICT), 57 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 10:55 PM CDTTSTM WND GST 607 E Newton, KSTWITTER REPORT OF ESTIMATED 50 TO 60 MPH WINDS.
May 24, 11:37 PM CDTTSTM WND DMGPotwin, KSPOTWIN FIRE DEPARTMENT REPORTS A 6 TO 8 INCH TREE BRANCH AND A POWER POLE DOWN. TIME IS BASED ON RADAR ESTIMATE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 7:27 PM CDTTornado WatchSPC6 hr
May 24, 10:09 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 3.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1524 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1524 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1159 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.2

Open this sounding in Storm Lab

The text

As transmitted.

396 
WUUS53 KICT 250355
SVRICT
KSC015-017-079-115-250445-
/O.NEW.KICT.SV.W.0116.160525T0355Z-160525T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1055 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHWESTERN CHASE COUNTY IN EAST CENTRAL KANSAS...
  NORTHEASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 1145 PM CDT

* AT 1054 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WALTON...OR
  NEAR NORTH NEWTON...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...PEABODY...WHITEWATER...FLORENCE...POTWIN...
  WALTON...ELBING...BURNS...LINCOLNVILLE...CASSODAY...CEDAR POINT...
  WONSEVU AND MARION LAKE.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 88 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS SITUATION. THIS STORM IS PRODUCING WIDESPREAD
WIND DAMAGE ACROSS HARVEY COUNTY. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3786 9715 3791 9715 3821 9737 3853 9696
      3804 9655
TIME...MOT...LOC 0354Z 240DEG 49KT 3809 9727 

HAIL...0.75IN
WIND...60MPH
 
$$

MCGUIRE
2 follow-up statements
954 
WWUS53 KICT 250422
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1122 PM CDT TUE MAY 24 2016

KSC079-250430-
/O.CAN.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
HARVEY KS-
1122 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HARVEY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
      3821 9737 3853 9696
TIME...MOT...LOC 0420Z 240DEG 49KT 3827 9687 

$$

KSC015-017-115-250445-
/O.CON.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
BUTLER KS-CHASE KS-MARION KS-
1122 PM CDT TUE MAY 24 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTHERN BUTLER...SOUTHWESTERN CHASE AND SOUTHEASTERN MARION
COUNTIES...

AT 1120 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FLORENCE...
MOVING NORTHEAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HILLSBORO...MARION...PEABODY...WHITEWATER...FLORENCE...POTWIN...
ELBING...BURNS...LINCOLNVILLE...CASSODAY...CEDAR POINT...
MARION LAKE AND WONSEVU.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IF ONE IS SPOTTED...ACT QUICKLY AND MOVE TO A
PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY!
LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
      3821 9737 3853 9696
TIME...MOT...LOC 0420Z 240DEG 49KT 3827 9687 

HAIL...0.75IN
WIND...60MPH
 
$$

ES
224 
WWUS53 KICT 250442
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1142 PM CDT TUE MAY 24 2016

KSC015-017-115-250452-
/O.EXP.KICT.SV.W.0116.000000T0000Z-160525T0445Z/
BUTLER KS-CHASE KS-MARION KS-
1142 PM CDT TUE MAY 24 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN BUTLER...SOUTHWESTERN
CHASE AND SOUTHEASTERN MARION COUNTIES WILL EXPIRE AT 1145 PM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.  HOWEVER GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT FOR SOUTH CENTRAL
KANSAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 500 AM CDT FOR
EAST CENTRAL KANSAS.

LAT...LON 3804 9655 3786 9715 3817 9715 3817 9734
      3821 9737 3853 9696
TIME...MOT...LOC 0439Z 240DEG 49KT 3827 9687 

$$

ES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 9:31 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 24, 9:31 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
931 PM CDT TUE MAY 24 2016

.MESOSCALE DISCUSSION...
Issued at 931 PM CDT Tue May 24 2016

Strong moisture transport on the increasing low level jet
continues to maintain rather impressive instability at or
above 2000 j/kg across central Kansas. While latest RAP and
NAM take much of the convection across central Kansas to the
north of Wichita, latest trends in satellite and radar would
support potential for convection further south into the metro
toward midnight. While severe risk will continue for the next
few hours with more of a forward/east movement on convection
to the north of Wichita, an increasing risk for heavy rainfall
and flooding may will become a concern as far south as Wichita
with some tendency for back-building/training of convection on
the southern edge of the development.

KED

&&

.SYNOPSIS...
Issued at 311 PM CDT Tue May 24 2016

Water vapor imagery still shows the main upper energy back over
the desert southwest with a weak impulse now lifting over western
CO into NW NM. At the surface, there are a number of
outflow/gravity waves south and southwest of our forecast area.
The more robust one stretches from nw of KOKC to near KGCK with a
more subtle one extending from KEND to near KDDC. A storm have
developed on the boundary over north central OK and is now diving
southeast.

&&

.SHORT TERM...(This evening through Friday night)
Issued at 311 PM CDT Tue May 24 2016

Confidence is high that surface based storms will develop near the
intersection of the dryline and outflow after 4pm which will be
over SW KS/OK panhandle. This activity will slowly migrate east
this evening and may grow upscale as 850-700mb theta-e advection
ramps up. How far east surface based storms make it and where
additional elevated convection form is very uncertain. It's not
out of the question that the surface based storms die off as they
approach western flank of forecast area as elevated storms develop
near or north of I-70 later. For now, the general theme of higher severe
chances generally west of I-135 looks good for tonight, with low
confidence in how far east the more robust convection makes it.

Weak upper energy will track of the central/northern Rockies for
Wed and will push the better moisture east, generally east of
I-135. The big question for storms Wed afternoon/evening will be
whether there will be enough surface convergence to get storms to
develop as the dryline washes out and becomes much less defined.
While the better surface convergence remains down in OK Wed, will
linger some small pops in case a storm or two can develop Wed
afternoon/early evening. If a storm can develop, it would quickly
become severe with greater than 3,500J/KG of CAPE.

The main vort lobe looks to lift out across the Plains for the
Thu-Fri time period. By 00z Fri this feature will be over southern
CO/northern NM and by 00z Sat will be out over western KS. This
should allow for better areal coverage for storms late Thu
afternoon/evening. At this time thinking that the dryline will
setup just west of our forecast area Thu, generally from Medicine
Lodge to near Hays. Storms that develop in this area would have a
good chance of affecting locations along and west of I-135. With
deep layer shear increasing and high instability remaining, higher
end severe looks possible Thu afternoon/evening with any storms
that develop along the dryline. Storms should become more numerous
Fri for much of the forecast area as the upper wave starts to
directly impact central/eastern KS. While severe storms will be
possible with any storm Fri, upper winds will back ahead of the
upper wave, reducing good directional shear above 850mb. So while
the higher end severe may not be as likely, the number of storms
affecting central and eastern Kansas will be higher Fri.

.LONG TERM...(Saturday through Tuesday)
Issued at 311 PM CDT Tue May 24 2016

By 12z Sat there is good agreement between the GFS and ECMWF that
the upper wave will be lifting over northeast KS, pushing the
better convective chances northeast of the forecast area. However,
we quickly get back into SW flow aloft, albeit weak. This will
allow the better low level moisture to lift back across the
central Plains. What makes it tough through these extended periods
is the lack of a surface focus or distinct upper wave to focus on.
In addition, upper winds will be considerably weaker than the
current sw flow pattern we are in. So, with plenty of instability
it will not take much to get a storm to develop. Have a slight
lean toward the better storm chances being at night with low level
jet processes helping initiate storms. Confidence is high that
temps will be close to or slightly above seasonal normals through
this extended period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 616 PM CDT Tue May 24 2016

A moist southeast surface flow will continue across the area
with MVFR CIGS expected to develop overnight into early
Wednesday morning. Scattered strong to severe convection
over northern Oklahoma and western Kansas may affect some
locations west of the Kansas turnpike late this evening with
potential for scattered strong storms overnight across much
of the area.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    68  87  69  86 /  40  20  10  30
Hutchinson      66  88  67  85 /  80  10  10  30
Newton          67  87  68  85 /  60  20  10  30
ElDorado        67  87  70  85 /  50  20  20  30
Winfield-KWLD   68  87  71  85 /  40  20  10  30
Russell         63  87  59  86 /  80  10  10  40
Great Bend      64  88  60  87 /  80  10  10  30
Salina          64  88  66  88 /  80  20  20  30
McPherson       65  88  67  85 /  80  20  10  30
Coffeyville     68  84  71  85 /  40  30  20  20
Chanute         68  84  71  85 /  40  30  20  20
Iola            67  84  70  85 /  40  30  20  20
Parsons-KPPF    68  84  71  85 /  40  30  20  20

&&

.ICT Watches/Warnings/Advisories...None.
&&

MESOSCALE...KED
SHORT TERM...RBL
LONG TERM...RBL
AVIATION...KED
Hazardous weather outlook, May 24, 10:27 PM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1027 PM CDT TUE MAY 24 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-260330-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1027 PM CDT TUE MAY 24 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO MOVE EAST AND
AFFECT PORTIONS OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.
THE MAIN RISKS WILL BE DAMAGING WIND GUSTS TO 70 MPH AND HAIL
UP TO QUARTER SIZE. A BRIEF TORNADO IS ALSO POSSIBLE UNTIL ABOUT
1 AM. LOCALLY HEAVY RAINFALL CAN ALSO BE EXPECTED WITH MINOR
LOWLAND FLOODING LIKELY IN SOME AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AN ISOLATED STORM OR TWO WILL BE POSSIBLE WEDNESDAY AFTERNOON OR
EARLY EVENING FOR LOCATIONS GENERALLY ALONG AND EAST OF I-135. ANY
STORM THAT CAN DEVELOP WILL HAVE A CHANCE TO PRODUCE LARGE HAIL AND
DAMAGING DOWNBURST WINDS.

BETTER CHANCES FOR SEVERE STORMS WILL ARRIVE FOR THURSDAY WITH THE
SEVERE THREAT CONTINUING THROUGH FRIDAY. THE BEST CHANCE FOR SEVERE
STORMS THURSDAY AFTERNOON AND EVENING LOOK TO BE ALONG AND WEST OF
I-135 WITH SEVERE STORMS POSSIBLE AREA WIDE ON FRIDAY INTO FRIDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS POSSIBLE ALONG AND NORTH OF
HIGHWAY 54 AND EAST OF HIGHWAY 14.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, May 24, 10:05 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1005 PM CDT TUE MAY 24 2016

KSZ049-051-250345-
SALINE KS-MCPHERSON KS-
1005 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SALINE COUNTY IN CENTRAL KANSAS...
  MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1004 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  NORTHWEST OF SALINA TO NEAR INMAN...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  SALINA...MCPHERSON...LINDSBORG...MOUNDRIDGE...INMAN...GALVA...
  CANTON...ASSARIA...GYPSUM...SMOLAN...NEW CAMBRIA...FALUN...KIPP...
  MCPHERSON AIRPORT...BRIDGEPORT...SALINA AIRPORT AND ROXBURY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3896 9738 3819 9740 3819 9779 3896 9787
TIME...MOT...LOC 0304Z 247DEG 29KT 3892 9777 3820 9776

MCGUIRE
Local storm report, May 24, 10:17 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1017 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1013 PM     FLOOD            HUTCHINSON              38.07N 97.91W
05/24/2016                   RENO               KS   LAW ENFORCEMENT

            STREET FLOODING REPORTED ON PLUM FROM 4TH TO 17TH STREETS
            AND 17TH FROM MAIN TO PLUM STREETS.

&&

VJP
Special weather statement, May 24, 10:18 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1018 PM CDT TUE MAY 24 2016

KSZ068-250400-
HARVEY KS-
1018 PM CDT TUE MAY 24 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1015 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR BURRTON...MOVING NORTHEAST AT
  40 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...HALSTEAD...NORTH NEWTON...SEDGWICK...BURRTON...
  WALTON AND NEWTON AIRPORT.

LAT...LON 3792 9770 3817 9770 3818 9717 3791 9715
TIME...MOT...LOC 0315Z 239DEG 37KT 3808 9763

MCGUIRE
Local storm report, May 24, 10:19 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1019 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1014 PM     TSTM WND GST     SALINA AIRPORT          38.80N 97.65W
05/24/2016  M62 MPH          SALINE             KS   ASOS

&&

VJP
Local storm report, May 24, 10:39 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1039 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1024 PM     TSTM WND GST     HUTCHINSON AIRPORT      38.07N 97.87W
05/24/2016  M59.00 MPH       RENO               KS   ASOS

&&

VJP
Local storm report, May 24, 10:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1053 PM CDT TUE MAY 24 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     HALSTEAD                38.00N 97.51W
05/24/2016                   HARVEY             KS   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS 2 TO 3 INCH TREE LIMBS DOWN IN
            THE HALSTEAD AREA. TIME APPROXIMATED FROM RADAR.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 24, 7:10 PM CDTSevere Thunderstorm WarningICTHarper35 min
May 24, 7:22 PM CDTSpecial Weather StatementICTBarton23 min
May 24, 7:32 PM CDTSevere Thunderstorm WarningICTKingman58 min
May 24, 7:36 PM CDTSevere Thunderstorm WarningICTBarton, Russell54 min
May 24, 7:55 PM CDTSevere Thunderstorm WarningICTHarper, Kingman20 min
May 24, 8:30 PM CDTSevere Thunderstorm WarningICTKingman, Reno60 min
May 24, 8:35 PM CDTSevere Thunderstorm WarningICTBarton40 min
May 24, 8:47 PM CDTTornado Warning Tornado observedICTBarton18 min
May 24, 8:49 PM CDTSevere Thunderstorm WarningICTRussell22 min
May 24, 8:50 PM CDTSevere Thunderstorm WarningICTHarper, Kingman40 min
May 24, 9:04 PM CDTSpecial Weather StatementICTLincoln41 min
May 24, 9:13 PM CDTSevere Thunderstorm WarningICTBarton, Ellsworth, Rice62 min
May 24, 9:15 PM CDTSevere Thunderstorm WarningICTReno45 min
May 24, 9:50 PM CDTAreal Flood WarningICTBarton9 hr
May 24, 9:55 PM CDTAreal Flood WarningICTKingman, Reno9 hr
May 24, 10:01 PM CDTSevere Thunderstorm WarningICTKingman, Reno44 min
May 24, 10:05 PM CDTSpecial Weather StatementICTMcPherson, Saline40 min
May 24, 10:18 PM CDTSpecial Weather StatementICTHarvey42 min
May 24, 10:21 PM CDTSevere Thunderstorm WarningICTKingman, Reno, Sedgwick54 min
May 24, 10:36 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson24 min
May 24, 10:57 PM CDTSpecial Weather StatementICTKingman33 min
May 24, 11:40 PM CDTSpecial Weather StatementICTSedgwick35 min
May 25, 12:19 AM CDTSpecial Weather StatementICTRice26 min
May 25, 12:21 AM CDTSpecial Weather StatementICTBarton24 min
May 25, 12:27 AM CDTAreal Flood WarningICTButler, Sedgwick12 hr
May 25, 12:38 AM CDTRiver Flood WarningICTLincoln6 days
May 25, 12:40 AM CDTSpecial Weather StatementICTBarton50 min
May 25, 12:45 AM CDTSpecial Weather StatementICTWoodson45 min
May 25, 1:19 AM CDTSpecial Weather StatementICTBarton26 min
May 25, 1:25 AM CDTSpecial Weather StatementICTElk, Wilson, Woodson35 min
May 25, 1:35 AM CDTFlash Flood WarningICTButler, Sedgwick5 hr
May 25, 1:44 AM CDTAreal Flood WarningICTCowley, Sumner8 hr
May 25, 1:48 AM CDTSpecial Weather StatementICTRice27 min
May 25, 2:11 AM CDTSpecial Weather StatementICTRice34 min
May 25, 2:29 AM CDTSevere Thunderstorm WarningICTMcPherson, Marion46 min
May 25, 2:55 AM CDTAreal Flood WarningICTSedgwick, Sumner6 hr
May 25, 3:12 AM CDTSpecial Weather StatementICTChase, Marion63 min
May 25, 7:55 AM CDTRiver Flood WarningICTCowley52 hr
May 25, 7:55 AM CDTRiver Flood WarningICTSumner24 hr
May 25, 7:56 AM CDTRiver Flood WarningICTButler, Cowley67 hr
May 25, 8:34 AM CDTAreal Flood WarningICTSumner8 hr
May 25, 8:49 AM CDTRiver Flood WarningICTCowley34 hr
May 25, 9:14 AM CDTAreal Flood WarningICTCowley, Sumner9 hr
May 25, 11:50 AM CDTAreal Flood WarningICTButler, Sedgwick24 hr
May 25, 6:03 PM CDTSpecial Weather StatementICTButler42 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.